MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-7-4.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a right iliac angioplasty, the advance 35 lp low profile balloon catheter ruptured after two to three atmospheres (atm) of pressure was applied.The balloon sustained a circumferential tear causing the distal portion to invert.The complaint device was able to be successfully removed without adverse effect to the patient.According to the initial reporter, a section of the device did not remain inside the patient¿s anatomy.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information was received from the customer.The patient anatomy was reportedly heavily calcified, and the device was used with a merit inflation device.The rupture occurred when a circumferential tear caused the distal portion of the balloon to invert; all parts of the balloon were withdrawn into the sheath and then removed from the patient.The procedure was reportedly completed with a boston scientific high pressure balloon, and there was a satisfactory patient outcome.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon had ruptured radially, and was in two segments.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7554576
Report Number1820334-2018-01437
Device Sequence Number144115
Product Code DQY
UDI-Device Identifier10827002523521
UDI-Public(01)10827002523521(17)201110(10)8366630
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-7-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1